Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 129, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 2022, 5:47 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2022, 5:47 PM MST (00:47 UTC)
- Expired
- Aug 9, 2022, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 32 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:45 PM MST | FLASH FLOOD | 13 Nw Dolan Springs, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 13 NW DOLAN SPRINGS. WEST WHITE HILLS ROAD CLOSED FROM HIGHWAY 93 TO NORTH WHITE FOX DRIVE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WGUS55 KVEF 100047
FFWVEF
AZC015-100300-
/O.NEW.KVEF.FF.W.0129.220810T0047Z-220810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
547 PM PDT Tue Aug 9 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 800 PM MST.
* At 547 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Dolan Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3563 11467 3589 11448 3548 11419 3537 11438
3549 11468 3551 11468 3554 11466 3558 11468
3560 11465
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
890
WGUS75 KVEF 100106
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
606 PM PDT Tue Aug 9 2022
AZC015-100300-
/O.CON.KVEF.FF.W.0129.000000T0000Z-220810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
606 PM MST Tue Aug 9 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR WEST CENTRAL MOHAVE COUNTY...
At 606 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Dolan Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3563 11467 3589 11448 3548 11419 3537 11438
3549 11468 3551 11468 3554 11466 3558 11468
3560 11465
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV520
WGUS75 KVEF 100254
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
754 PM PDT Tue Aug 9 2022
AZC015-100304-
/O.EXP.KVEF.FF.W.0129.000000T0000Z-220810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
754 PM MST Tue Aug 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR WEST
CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM MST for portions of
northwest Arizona, southeast California and Nevada.
LAT...LON 3563 11467 3589 11448 3548 11419 3537 11438
3549 11468 3551 11468 3554 11466 3558 11468
3560 11465
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 12:19 PM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 9, 12:19 PM MST, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1219 PM PDT Tue Aug 9 2022 .SYNOPSIS...Storm chances ramp up again tomorrow and Thursday, especially across the eastern half of the area. Flash flooding and heavy rain will be the primary concerns with these storms. Chances for thunderstorms continue into the weekend, though daily details are hard to pinpoint this far in advance. Below- normal temperatures and storm chances to stick around through the week. && .SHORT TERM....SHORT TERM...Today and Wednesday. Watching the potential for the threat for heavy rain and flash flooding to continue through ta least the first part of tonight. Through the later afternoon and evening hours, will continue to see thunderstorms in areas where instability is highest and CIN is low. The best chance for this will be through southern Nevada and Mohave County through about 03Z where around 1000 J/Kg and limited CIN should be in place. Heavy rain and flash flooding will be a concern with any storms as the environment is very moist and there is a signal for training storms. HREF probabilities for higher rain rates also favor these areas through the afternoon and early evening. A few storms may also produce sudden gusty winds and a few wet microbursts. As we head into tonight, expecting a remnant circulation from this mornings MCV to lift north through southern Nevada. High confidence that precipitation will continue in northern Mohave, Clark, and Lincoln counties through at least the first part of the night. HREF shows high probabilities for 3hr QPF of 1inch or more at times through 06Z in these areas. After 06Z, confidence in the forecast decreases as models have different solutions how what the piece of energy will do and how it will impact precipitation. Tried to keep at least a mention of precipitation chances in areas along and ahead of where the RAP13 PV fields showed the vort max moving. This could linger precipitation chances all night in parts of northeast Clark and Lincoln counties, which some of the hi-res CAM models showed. However, many other models and ensemble probabilities for impactful precipitation decrease after 06Z. Unsure what type of impacts will linger late tonight and Wednesday morning, with the potential for little to no impacts as precipitation shuts off OR a continued heightened threat for heavy rain and isolated flash flooding. Will need to watch how things develop this evening and tonight to pinpoint impacts and rain amounts better. While Wednesday's forecast and impacts will depend on what the overnight precipitation does, it is likely that we will see another round of afternoon thunderstorms through much of southern Nevada and Mohave County. Models show another piece of energy rotating east to west through parts of the region, but placement and speed is uncertain. The best signal for increased thunderstorm activity and where this wave might be is Mohave County Wednesday afternoon, potentially lifting into eastern Lincoln County Wednesday evening. With continued high PWATs in place over the region, where thunderstorms do develop will potentially have heavy rain and flash flooding concerns. Left the Flash Flood Watch as is for now, but later shifts may need to extend the watch through Wednesday for some areas depending on how things develop overnight and where this piece of energy sets up. .LONG TERM...Thursday through the weekend. As mentioned in the previous forecast discussion, an active monsoonal pattern is expected through the long term forecast, with anomalous PWAT values across the forecast area. That said, midweek, the monsoonal high will shift slightly eastward, which will favor the eastern portions of our CWA for wave propagation (thus highest PoPs). Roads across the Mojave National Preserve and Death Valley National Park remain closed from last week's flood damage, making these areas particularly vulnerable to additional rainfall, so a brief reprieve of widespread rain in southeastern California will be welcomed. In the extended, ECMWF 500mb ensemble means indicate the potential for an inverted trough to orient vorticity advection northward up the Colorado River Valley next weekend into early next week that will tap into PWATs between 1.50 and 2.00 inches, potentially resulting in very efficient rain-makers. Stay tuned to the forecast as details become more clear. && .AVIATION...For Harry Reid...East to occasionally southeast winds are expected through the afternoon along with FEW-SCT generally between 10-15k feet. Winds speeds will generally be around 10-12 kts with occasional gusts up to 20 kts. Showers and thunderstorms are also expected to develop and move from the southeast to the northwest through the afternoon with some potentially impacting the Valley this afternoon. Brief heavy rain, gusty outflow winds up to 30 kts, and lightning will be the main concerns. Storms will likely persist into this evening and it's possible some storms could linger through the overnight hours. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous thunderstorms will continue to develop through this afternoon and continue through this evening. Storm movement will be toward the north-northwest at 10-15 knots with clouds bases 10-12 kft MSL and will produce gusty outflow winds over 35 knots. All TAF sites will likely be impacted by thunderstorms or associated thunderstorm wind gusts. Storms may persist through the overnight hours, but there is low confidence on where this will occur. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Varian AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 9, 1:00 PM MST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
100 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 5 S LANDERS 34.19N 116.39W
08/08/2022 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED 6 INCHES OF WATER FLOWING
OVER THE ROAD AT PRESCOTT AVENUE AND DEL MAR
STREET.
0334 PM FLASH FLOOD 5 NW JOSHUA TREE 34.19N 116.37W
08/08/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED 8 INCHES OF FLOWING WATER OVER
THE ROADWAY AND THE ROAD IS WASHED OUT AT
ABERDEEN DRIVE AND YUCCA MESA ROAD DUE TO
FLASH FLOODING.
0405 PM TSTM WND DMG DAGGETT 34.86N 116.89W
08/08/2022 SAN BERNARDINO CA PUBLIC
REPORT OF ROOFS BLOWN OFF AND PLANES BLOWN
OUT OF HANGARS BY EMPLOYEES AT THE
BARSTOW-DAGGETT AIRPORT FROM THUNDERSTORM
RELATED WINDS YESTERDAY. NUMEROUS TREES DOWN
ACROSS TOWN. POWER REMAINS OUT FOR MANY
TUESDAY MORNING. TIME ESTIMATED FROM OTHER
REPORTS IN THE AREA.
0408 PM TSTM WND DMG 4 SSE YERMO 34.85N 116.80W
08/08/2022 SAN BERNARDINO CA FIRE DEPT/RESCUE
CORRECTS PREVIOUS REPORT FROM 2 SSE LENWOOD.
BARSTOW FIRE REPORTED POWER POLES DOWN OVER
THE ROAD AT ABERDEEN DRIVE AND YUCCA MESA
ROAD IN BARSTOW DUE TO THUNDERSTORM RELATED
WINDS.
0310 PM FLASH FLOOD 5 SSW VALENTINE 35.32N 113.68W
08/08/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HACKBERRY
ROAD FROM US 95 TO INTERSTATE 40 DUE TO
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR. ROAD REOPENED AT 1030 ON AUGUST 9TH.
&&Local storm report, Aug 9, 4:04 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
404 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD PRIMM 35.62N 115.39W
08/09/2022 CLARK NV LAW ENFORCEMENT
NEVADA STATE HIGHWAY PATROL REPORTED THAT
THE SOUTHBOUND LANES OF INTERSTATE 15 ARE
CLOSED AT PRIMM NEVADA DUE TO FLASH
FLOODING.
&&
MSLocal storm report, Aug 9, 4:11 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 1 E MOUNTAIN PASS 35.47N 115.52W
08/09/2022 U0.00 INCH SAN BERNARDINO CA LAW ENFORCEMENT
*** 1 INJ ***
CALIFORNIA HIGHWAY PATROL REPORTS AT LEAST
ONE PERSON INJURED AFTER A VEHICLE SPUN OUT
AND ROLLED MULTIPLE TIMES ON A WET AND SLICK
ROADWAY.
&&
MSLocal storm report, Aug 9, 4:19 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 5 E MOUNTAIN PASS 35.47N 115.45W
08/09/2022 SAN BERNARDINO CA LAW ENFORCEMENT
NEVADA STATE HIGHWAY PATROL REPORTED THAT
THE SOUTHBOUND LANES OF INTERSTATE 15 ARE
CLOSED AT PRIMM NEVADA DUE TO FLASH
FLOODING.
&&
MSLocal storm report, Aug 9, 5:10 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
510 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM FLASH FLOOD BAKER 35.27N 116.08W
08/09/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY
FLOODING AT CALIFORNIA STATE ROUTE 127 AND
BAKER BVLD.
&&
MSLocal storm report, Aug 9, 5:28 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM PDT TUE AUG 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM DUST STORM 15 NNE DOLAN SPRINGS 35.78N 114.13W
08/09/2022 MOHAVE AZ MESONET
FLOOD CONTROL DISTRICT WEBCAM SHOWS 0.25
MILE VISIBILITY DUE TO A DUST STORM.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:11 PM MST | Dust Storm Warning | VEF | Mohave | 64 min |
| Aug 9, 5:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 9, 5:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 6:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 10, 11:24 AM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 11:51 AM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 12:32 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 12:39 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 1:38 PM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 1:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:05 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 10, 4:38 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.